MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TAPERED SP 3.7MM 14M M OCTAGON; DENTAL IMPLANT

ZIMMER DENTAL IMPL TAPERED SP 3.7MM 14M M OCTAGON; DENTAL IMPLANT
Catalog Number SPB14
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Swelling/ Edema (4577)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).G4: pma/510(k) number : k011245 and k002188.
 
Event or Problem Description
It was reported cortical lingual perforation at tooth site (b)(6) with edema and inflammation.Patient referred pain.No other implant was placed to complete the procedure.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Investigation summary: the complaint reported cortical lingual perforation at tooth site 33 with edema and inflammation.Patient referred pain.No other implant was placed to complete the procedure.One implant tapered sp, (spb14) was returned for investigation.Visual/physical evaluation of the as returned product identified signs of use but no apparent signs of malfunction.Functional testing could not be performed due to that nature of the device and event.Dhr review was completed for the subject lot number 2020050175.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2020050175 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿bone fracture¿.The customer did not submit images for the reported event.Instructions for use ¿ swissplus® and tapered swissplus® implants, ifu9667 rev 2 - 10/19.Information identified: contraindications, warnings, precautions and breakage.Per the applicable ifu, zimmer dental implants should not be placed if there is an insufficient volume of alveolar bone to minimally support the implant (minimum 1mm circumferential and 2mm apical).Implants placed in the maxilla should not perforate the sinus floor membrane.Poor bone quality, poor patient oral hygiene, heavy tobacco use, uncontrolled systematic diseases (diabetes, etc.), reduced immunity, alcoholism, drug addiction, and psychological instability may contribute to lack of integration and/or subsequent implant failure.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was placement of implant in a patient with patient factors incompatible with osseointegration of implant ¿ customer error (improper techniques used in poor bone quality).Therefore, based on the available information, device malfunction has not occurred.Additionally, the reported event could not be verified as the exact details of event were unknown/unverifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
IMPL TAPERED SP 3.7MM 14M M OCTAGON
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key17116024
Report Number0002023141-2023-01663
Device Sequence Number12424443
Product Code DZE
UDI-Device Identifier00889024017191
UDI-Public(01)00889024017191(17)250525(10)2020050175
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K082639
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/25/2025
Device Catalogue NumberSPB14
Device Lot Number2020050175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic